ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Higher chern classes in iwasawa theory

Bleher, FM and Chinburg, T and Greenberg, R and Kakde, M and Pappas, G and Sharifi, R and Taylor, MJ (2020) Higher chern classes in iwasawa theory. In: American Journal of Mathematics, 142 (2). pp. 627-682.

ame_jou_mat_142-2_627-682_2020.pdf - Published Version

Download (704kB) | Preview
Official URL: https://dx.doi.org/10.1353/ajm.2020.0017


We begin a study of mth Chern classes and mth characteristic symbols for Iwasawa modules which are supported in codimension at least m. This extends the classical theory of characteristic ideals and their generators for Iwasawa modules which are torsion, i.e., supported in codimension at least 1. We apply this to an Iwasawa module constructed from an inverse limit of p-parts of ideal class groups of abelian extensions of an imaginary quadratic field. When this module is pseudo-null, which is conjecturally always the case, we determine its second Chern class and show that it has a characteristic symbol given by the Steinberg symbol of two Katz p-adic L-functions. © 2020 by Johns Hopkins University Press.

Item Type: Journal Article
Additional Information: The copyright of this article belongs to Publisher JOHNS HOPKINS UNIV PRESS
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Id for Latest eprints
Date Deposited: 18 Jun 2020 10:43
Last Modified: 18 Jun 2020 10:43
URI: http://eprints.iisc.ac.in/id/eprint/65227

Actions (login required)

View Item View Item